Alert archive / Wisconsin / Wind Chill Advisories in 2008
Wind Chill Advisory 3, NWS Green Bay, WI
NWS Green Bay, WI issued this wind chill advisory at Feb 9, 2008, 4:10 AM CST for Door County, Kewaunee County, Manitowoc County, Wisconsin. It took effect at Feb 10, 2008, 12:00 AM CST. It was in force for .
The area
The counties it named.
The facts
- Issued
- Feb 9, 2008, 4:10 AM CST (10:10 UTC)
- In effect from
- Feb 10, 2008, 12:00 AM CST
- Expired
- Feb 9, 2008, 3:17 PM CST
- In force
- Issued by
- NWS Green Bay, WI
Counties Door County, WI, Kewaunee County, WI, Manitowoc County, WI
The radar
The Green Bay radar (KGRB), 47 km from the middle of the area, began a volume at 10:09 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Green Bay/Straub, WI (KGRB), launched 00:00Z, 10.2 hours before the alert went out and 46 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 590 m above ground
- 0-6 km bulk shear
- 65 kt
- 0-1 km storm-relative helicity
- 149 m²/s²
- 0-3 km storm-relative helicity
- 248 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS43 KGRB 091010 WSWGRB URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE GREEN BAY WI 410 AM CST SAT FEB 9 2008 ...DANGEROUS WINTER WEATHER CONDITIONS EXPECTED TO DEVELOP THIS AFTERNOON... .A STRONG COLD FRONT WILL PUSH THROUGH NORTHEAST WISCONSIN THIS AFTERNOON USHERING IN MUCH COLDER AIR. SNOW SHOWERS AND STRONG WINDS WILL ACCOMPANY THE FRONT. NEW SNOWFALL IS EXPECTED TO BE MINOR WITH AROUND AN INCH OR LESS EXPECTED. SUSTAINED WINDS OF 20 TO 30 MPH WITH GUSTS TO 45 MPH...WILL CAUSE CONSIDERABLE BLOWING OF THE SNOW...REDUCING VISIBILITIES TO NEAR 1/2 MILE OR LESS AT TIMES. IN ADDITION...TEMPERATURES ARE EXPECTED TO DROP QUICKLY BEHIND THE FRONT WITH LOW TEMPERATURES FALLING INTO THE TEENS BELOW ZERO OVER CENTRAL WISCONSIN AND TO 5 TO 10 BELOW ZERO OVER THE LAKESHORE COUNTIES BY SUNDAY MORNING. THESE FRIGID TEMPERATURES... COMBINED WITH STRONG WINDS THROUGH THE NIGHT...WILL BRING WIND CHILLS DOWN TO 35 TO 45 DEGREES BELOW ZERO OVER MUCH OF NORTHEAST WISCONSIN. WIZ005-010>013-018>021-030-031-035>039-045-048-049-073-074-091815- /O.UPG.KGRB.WC.A.0001.080210T0600Z-080210T1800Z/ /O.NEW.KGRB.WC.W.0002.080210T0600Z-080210T1800Z/ /O.NEW.KGRB.WW.Y.0003.080209T2100Z-080210T0600Z/ VILAS-ONEIDA-FOREST-FLORENCE-NORTHERN MARINETTE-LINCOLN-LANGLADE- MENOMINEE-NORTHERN OCONTO-MARATHON-SHAWANO-WOOD-PORTAGE-WAUPACA- OUTAGAMIE-BROWN-WAUSHARA-WINNEBAGO-CALUMET-SOUTHERN MARINETTE- SOUTHERN OCONTO- INCLUDING THE CITIES OF...EAGLE RIVER...RHINELANDER...CRANDON... TOMAHAWK...ANTIGO...KESHENA...WAUSAU...WISCONSIN RAPIDS... STEVENS POINT...APPLETON...GREEN BAY...WAUTOMA...OSHKOSH... CHILTON...CRIVITZ 410 AM CST SAT FEB 9 2008 ...WINTER WEATHER ADVISORY IN EFFECT FROM 3 PM THIS AFTERNOON TO MIDNIGHT CST TONIGHT... ...WIND CHILL WARNING IN EFFECT FROM MIDNIGHT TONIGHT TO 12 PM CST SUNDAY... THE NATIONAL WEATHER SERVICE IN GREEN BAY HAS ISSUED A WIND CHILL WARNING...WHICH IS IN EFFECT FROM MIDNIGHT TONIGHT TO 12 PM CST SUNDAY. A WINTER WEATHER ADVISORY HAS ALSO BEEN ISSUED. THIS WINTER WEATHER ADVISORY IS IN EFFECT FROM 3 PM THIS AFTERNOON TO MIDNIGHT CST TONIGHT. THE WIND CHILL WATCH IS NO LONGER IN EFFECT. WEST TO NORTHWEST WINDS OF 20 TO 30 MPH WITH GUSTS UP TO 45 MPH WILL USHER IN BITTERLY COLD ARCTIC AIR TONIGHT. WIND CHILL READINGS WILL FALL TO 35 BELOW TO 45 BELOW ZERO OVER MUCH OF NORTHEAST WISCONSIN TONIGHT AND SUNDAY MORNING. WIND CHILLS THIS LOW CAN CAUSE FROSTBITE ON EXPOSED SKIN IN LESS THAN 10 MINUTES. IN ADDITION TO THE BITTER COLD...SNOW SHOWERS WILL ACCOMPANY THE FRONT. THE STRONG WINDS MAY CAUSE CONSIDERABLE BLOWING AND DRIFTING OF THE SNOW...WHICH COULD MAKE TRAVEL HAZARDOUS IN SOME AREAS.| A WIND CHILL WARNING MEANS THE COMBINATION OF VERY COLD AIR AND STRONG WINDS WILL CREATE DANGEROUSLY LOW WIND CHILL VALUES. THIS WILL RESULT IN FROST BITE AND LEAD TO HYPOTHERMIA OR DEATH IF PRECAUTIONS ARE NOT TAKEN. A WINTER WEATHER ADVISORY MEANS THAT PERIODS OF SNOW...AND BLOWING SNOW WILL CAUSE TRAVEL DIFFICULTIES. BE PREPARED FOR SLIPPERY ROADS AND LIMITED VISIBILITIES...AND USE CAUTION WHILE DRIVING. $$ WIZ022-040-050-091815- /O.UPG.KGRB.WC.A.0001.080210T0600Z-080210T1800Z/ /O.NEW.KGRB.WC.Y.0003.080210T0600Z-080210T1800Z/ /O.NEW.KGRB.WW.Y.0003.080209T2100Z-080210T0600Z/ DOOR-KEWAUNEE-MANITOWOC- INCLUDING THE CITIES OF...STURGEON BAY...ALGOMA...TWO RIVERS 410 AM CST SAT FEB 9 2008 ...WINTER WEATHER ADVISORY IN EFFECT FROM 3 PM THIS AFTERNOON TO MIDNIGHT CST TONIGHT... ...WIND CHILL ADVISORY IN EFFECT FROM MIDNIGHT TONIGHT TO 12 PM CST SUNDAY... THE NATIONAL WEATHER SERVICE IN GREEN BAY HAS ISSUED A WINTER WEATHER ADVISORY...WHICH IS IN EFFECT FROM 3 PM THIS AFTERNOON TO MIDNIGHT CST TONIGHT. A WIND CHILL ADVISORY HAS ALSO BEEN ISSUED. THIS WIND CHILL ADVISORY IS IN EFFECT FROM MIDNIGHT TONIGHT TO 12 PM CST SUNDAY. THE WIND CHILL WATCH IS NO LONGER IN EFFECT. WEST TO NORTHWEST WINDS OF 20 TO 30 MPH WITH GUSTS UP TO 45 MPH WILL USHER IN BITTERLY COLD ARCTIC AIR TONIGHT. WIND CHILL READINGS WILL FALL TO 25 BELOW TO 35 BELOW ZERO OVER THE LAKESHORE COUNTIES OF MANITOWOC...KEWAUNEE...AND DOOR COUNTY TONIGHT AND SUNDAY MORNING. WIND CHILLS THIS LOW CAN CAUSE FROSTBITE ON EXPOSED SKIN IN LESS THAN 30 MINUTES. IN ADDITION TO THE BITTER COLD...SNOW SHOWERS WILL ACCOMPANY THE FRONT. THE STRONG WINDS MAY CAUSE CONSIDERABLE BLOWING AND DRIFTING OF THE SNOW...WHICH COULD MAKE TRAVEL HAZARDOUS IN SOME AREAS.| A WINTER WEATHER ADVISORY MEANS THAT PERIODS OF SNOW...AND BLOWING SNOW WILL CAUSE TRAVEL DIFFICULTIES. BE PREPARED FOR SLIPPERY ROADS AND LIMITED VISIBILITIES...AND USE CAUTION WHILE DRIVING. A WIND CHILL ADVISORY MEANS THAT VERY COLD AIR AND STRONG WINDS WILL COMBINE TO GENERATE LOW WIND CHILLS. THIS WILL RESULT IN FROST BITE AND LEAD TO HYPOTHERMIA IF PRECAUTIONS ARE NOT TAKEN. IF YOU MUST VENTURE OUTDOORS...MAKE SURE YOU WEAR A HAT AND GLOVES. $$
3 follow-up statements
000 WWUS43 KGRB 091120 RRA WSWGRB URGENT - WINTER WEATHER MESSAGE...DELAYED NATIONAL WEATHER SERVICE GREEN BAY WI 520 AM CST SAT FEB 9 2008 ...DANGEROUS WINTER WEATHER CONDITIONS EXPECTED TO DEVELOP THIS AFTERNOON... .A STRONG COLD FRONT WILL PUSH THROUGH NORTHEAST WISCONSIN THIS AFTERNOON USHERING IN MUCH COLDER AIR. SNOW SHOWERS AND STRONG WINDS WILL ACCOMPANY THE FRONT. NEW SNOWFALL IS EXPECTED TO BE MINOR WITH AROUND AN INCH OR LESS EXPECTED. SUSTAINED WINDS OF 20 TO 30 MPH WITH GUSTS TO 45 MPH...WILL CAUSE CONSIDERABLE BLOWING OF THE SNOW...REDUCING VISIBILITIES TO NEAR 1/2 MILE OR LESS AT TIMES. IN ADDITION...TEMPERATURES ARE EXPECTED TO DROP QUICKLY BEHIND THE FRONT WITH LOW TEMPERATURES FALLING INTO THE TEENS BELOW ZERO OVER CENTRAL WISCONSIN AND TO 5 TO 10 BELOW ZERO OVER THE LAKESHORE COUNTIES BY SUNDAY MORNING. THESE FRIGID TEMPERATURES... COMBINED WITH STRONG WINDS THROUGH THE NIGHT...WILL BRING WIND CHILLS DOWN TO 35 TO 45 DEGREES BELOW ZERO OVER MUCH OF NORTHEAST WISCONSIN. WIZ005-010>013-018>021-030-031-035>039-045-048-049-073-074-091830- /O.CON.KGRB.WC.W.0002.080210T0600Z-080210T1800Z/ /O.CON.KGRB.WW.Y.0003.080209T2100Z-080210T0600Z/ VILAS-ONEIDA-FOREST-FLORENCE-NORTHERN MARINETTE-LINCOLN-LANGLADE- MENOMINEE-NORTHERN OCONTO-MARATHON-SHAWANO-WOOD-PORTAGE-WAUPACA- OUTAGAMIE-BROWN-WAUSHARA-WINNEBAGO-CALUMET-SOUTHERN MARINETTE- SOUTHERN OCONTO- INCLUDING THE CITIES OF...EAGLE RIVER...RHINELANDER...CRANDON... TOMAHAWK...ANTIGO...KESHENA...WAUSAU...WISCONSIN RAPIDS... STEVENS POINT...APPLETON...GREEN BAY...WAUTOMA...OSHKOSH... CHILTON...CRIVITZ 520 AM CST SAT FEB 9 2008 ...WINTER WEATHER ADVISORY REMAINS IN EFFECT FROM 3 PM THIS AFTERNOON TO MIDNIGHT CST TONIGHT... ...WIND CHILL WARNING REMAINS IN EFFECT FROM MIDNIGHT TONIGHT TO 12 PM CST SUNDAY... A WIND CHILL WARNING REMAINS IN EFFECT FROM MIDNIGHT TONIGHT TO 12 PM CST SUNDAY. A WINTER WEATHER ADVISORY REMAINS IN EFFECT FROM 3 PM THIS AFTERNOON TO MIDNIGHT CST TONIGHT. WEST TO NORTHWEST WINDS OF 20 TO 30 MPH WITH GUSTS UP TO 45 MPH WILL USHER IN BITTERLY COLD ARCTIC AIR TONIGHT. WIND CHILL READINGS WILL FALL TO 35 BELOW TO 45 BELOW ZERO OVER MUCH OF NORTHEAST WISCONSIN TONIGHT AND SUNDAY MORNING. WIND CHILLS THIS LOW CAN CAUSE FROSTBITE ON EXPOSED SKIN IN LESS THAN 10 MINUTES. IN ADDITION TO THE BITTER COLD...SNOW SHOWERS WILL ACCOMPANY THE FRONT. THE STRONG WINDS MAY CAUSE CONSIDERABLE BLOWING AND DRIFTING OF THE SNOW...WHICH COULD MAKE TRAVEL HAZARDOUS IN SOME AREAS. A WIND CHILL WARNING MEANS THE COMBINATION OF VERY COLD AIR AND STRONG WINDS WILL CREATE DANGEROUSLY LOW WIND CHILL VALUES. THIS WILL RESULT IN FROST BITE AND LEAD TO HYPOTHERMIA OR DEATH IF PRECAUTIONS ARE NOT TAKEN. A WINTER WEATHER ADVISORY MEANS THAT PERIODS OF SNOW...AND BLOWING SNOW WILL CAUSE TRAVEL DIFFICULTIES. BE PREPARED FOR SLIPPERY ROADS AND LIMITED VISIBILITIES...AND USE CAUTION WHILE DRIVING. $$ WIZ022-040-050-091830- /O.CON.KGRB.WW.Y.0003.080209T2100Z-080210T0600Z/ /O.CON.KGRB.WC.Y.0003.080210T0600Z-080210T1800Z/ DOOR-KEWAUNEE-MANITOWOC- INCLUDING THE CITIES OF...STURGEON BAY...ALGOMA...TWO RIVERS 520 AM CST SAT FEB 9 2008 ...WINTER WEATHER ADVISORY REMAINS IN EFFECT FROM 3 PM THIS AFTERNOON TO MIDNIGHT CST TONIGHT... ...WIND CHILL ADVISORY REMAINS IN EFFECT FROM MIDNIGHT TONIGHT TO 12 PM CST SUNDAY... A WINTER WEATHER ADVISORY REMAINS IN EFFECT FROM 3 PM THIS AFTERNOON TO MIDNIGHT CST TONIGHT. A WIND CHILL ADVISORY REMAINS IN EFFECT FROM MIDNIGHT TONIGHT TO 12 PM CST SUNDAY. WEST TO NORTHWEST WINDS OF 20 TO 30 MPH WITH GUSTS UP TO 45 MPH WILL USHER IN BITTERLY COLD ARCTIC AIR TONIGHT. WIND CHILL READINGS WILL FALL TO 25 BELOW TO 35 BELOW ZERO OVER THE LAKESHORE COUNTIES OF MANITOWOC...KEWAUNEE...AND DOOR COUNTY TONIGHT AND SUNDAY MORNING. WIND CHILLS THIS LOW CAN CAUSE FROSTBITE ON EXPOSED SKIN IN LESS THAN 30 MINUTES. IN ADDITION TO THE BITTER COLD...SNOW SHOWERS WILL ACCOMPANY THE FRONT. THE STRONG WINDS MAY CAUSE CONSIDERABLE BLOWING AND DRIFTING OF THE SNOW...WHICH COULD MAKE TRAVEL HAZARDOUS IN SOME AREAS. A WINTER WEATHER ADVISORY MEANS THAT PERIODS OF SNOW...AND BLOWING SNOW WILL CAUSE TRAVEL DIFFICULTIES. BE PREPARED FOR SLIPPERY ROADS AND LIMITED VISIBILITIES...AND USE CAUTION WHILE DRIVING. A WIND CHILL ADVISORY MEANS THAT VERY COLD AIR AND STRONG WINDS WILL COMBINE TO GENERATE LOW WIND CHILLS. THIS WILL RESULT IN FROST BITE AND LEAD TO HYPOTHERMIA IF PRECAUTIONS ARE NOT TAKEN. IF YOU MUST VENTURE OUTDOORS...MAKE SURE YOU WEAR A HAT AND GLOVES. $$ TE
000 WWUS43 KGRB 091758 WSWGRB URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE GREEN BAY WI 1158 AM CST SAT FEB 9 2008 ...DANGEROUS WINTER WEATHER CONDITIONS EXPECTED TO DEVELOP THIS AFTERNOON... .A STRONG COLD FRONT WILL PUSH THROUGH NORTHEAST WISCONSIN THIS AFTERNOON USHERING IN MUCH COLDER AIR. SNOW SHOWERS AND STRONG WINDS WILL ACCOMPANY THE FRONT. NEW SNOWFALL IS EXPECTED TO BE MINOR...WITH AROUND AN INCH OR LESS EXPECTED. SUSTAINED WINDS OF 20 TO 30 MPH WITH GUSTS TO 45 MPH...WILL CAUSE CONSIDERABLE BLOWING OF THE SNOW...REDUCING VISIBILITIES TO NEAR 1/2 MILE OR LESS AT TIMES. IN ADDITION...TEMPERATURES ARE EXPECTED TO DROP QUICKLY BEHIND THE FRONT WITH LOW TEMPERATURES FALLING INTO THE TEENS BELOW ZERO OVER CENTRAL WISCONSIN AND TO 5 TO 10 BELOW ZERO OVER THE LAKESHORE COUNTIES BY SUNDAY MORNING. THESE FRIGID TEMPERATURES...COMBINED WITH STRONG WINDS THROUGH THE NIGHT...WILL BRING WIND CHILLS DOWN TO 35 TO 45 DEGREES BELOW ZERO OVER MUCH OF NORTHEAST WISCONSIN. WIZ005-010>013-018>021-030-031-035>039-045-048-049-073-074-100200- /O.CON.KGRB.WC.W.0002.080210T0600Z-080210T1800Z/ /O.CON.KGRB.WW.Y.0003.080209T2100Z-080210T0600Z/ VILAS-ONEIDA-FOREST-FLORENCE-NORTHERN MARINETTE-LINCOLN-LANGLADE- MENOMINEE-NORTHERN OCONTO-MARATHON-SHAWANO-WOOD-PORTAGE-WAUPACA- OUTAGAMIE-BROWN-WAUSHARA-WINNEBAGO-CALUMET-SOUTHERN MARINETTE- SOUTHERN OCONTO- INCLUDING THE CITIES OF...EAGLE RIVER...RHINELANDER...CRANDON... TOMAHAWK...ANTIGO...KESHENA...WAUSAU...WISCONSIN RAPIDS... STEVENS POINT...APPLETON...GREEN BAY...WAUTOMA...OSHKOSH... CHILTON...CRIVITZ 1158 AM CST SAT FEB 9 2008 ...WINTER WEATHER ADVISORY REMAINS IN EFFECT FROM 3 PM THIS AFTERNOON TO MIDNIGHT CST TONIGHT... ...WIND CHILL WARNING REMAINS IN EFFECT FROM MIDNIGHT TONIGHT TO 12 PM CST SUNDAY... WEST TO NORTHWEST WINDS OF 20 TO 30 MPH WITH GUSTS UP TO 45 MPH WILL USHER IN BITTERLY COLD ARCTIC AIR TONIGHT. WIND CHILL READINGS WILL FALL TO 35 BELOW TO 45 BELOW ZERO OVER MUCH OF NORTHEAST WISCONSIN TONIGHT AND SUNDAY MORNING. WIND CHILLS THIS LOW CAN CAUSE FROSTBITE ON EXPOSED SKIN IN LESS THAN 10 MINUTES. IN ADDITION TO THE BITTER COLD...SNOW SHOWERS WILL ACCOMPANY THE FRONT. THE STRONG WINDS MAY CAUSE CONSIDERABLE BLOWING AND DRIFTING OF THE SNOW...WHICH COULD MAKE TRAVEL HAZARDOUS IN SOME AREAS. A WIND CHILL WARNING MEANS THE COMBINATION OF VERY COLD AIR AND STRONG WINDS WILL CREATE DANGEROUSLY LOW WIND CHILL VALUES. THIS WILL RESULT IN FROST BITE AND LEAD TO HYPOTHERMIA OR DEATH IF PRECAUTIONS ARE NOT TAKEN. A WINTER WEATHER ADVISORY MEANS THAT PERIODS OF SNOW...AND BLOWING SNOW WILL CAUSE TRAVEL DIFFICULTIES. BE PREPARED FOR SLIPPERY ROADS AND LIMITED VISIBILITIES...AND USE CAUTION WHILE DRIVING. $$ WIZ022-040-050-100200- /O.CON.KGRB.WW.Y.0003.080209T2100Z-080210T0600Z/ /O.CON.KGRB.WC.Y.0003.080210T0600Z-080210T1800Z/ DOOR-KEWAUNEE-MANITOWOC- INCLUDING THE CITIES OF...STURGEON BAY...ALGOMA...TWO RIVERS 1158 AM CST SAT FEB 9 2008 ...WINTER WEATHER ADVISORY REMAINS IN EFFECT FROM 3 PM THIS AFTERNOON TO MIDNIGHT CST TONIGHT... ...WIND CHILL ADVISORY REMAINS IN EFFECT FROM MIDNIGHT TONIGHT TO 12 PM CST SUNDAY... WEST TO NORTHWEST WINDS OF 20 TO 30 MPH WITH GUSTS UP TO 45 MPH WILL USHER IN BITTERLY COLD ARCTIC AIR TONIGHT. WIND CHILL READINGS WILL FALL TO 25 BELOW TO 35 BELOW ZERO OVER THE LAKESHORE COUNTIES OF MANITOWOC...KEWAUNEE...AND DOOR COUNTY TONIGHT AND SUNDAY MORNING. WIND CHILLS THIS LOW CAN CAUSE FROSTBITE ON EXPOSED SKIN IN LESS THAN 30 MINUTES. IN ADDITION TO THE BITTER COLD...SNOW SHOWERS WILL ACCOMPANY THE FRONT. THE STRONG WINDS MAY CAUSE CONSIDERABLE BLOWING AND DRIFTING OF THE SNOW...WHICH COULD MAKE TRAVEL HAZARDOUS IN SOME AREAS. A WINTER WEATHER ADVISORY MEANS THAT PERIODS OF SNOW...AND BLOWING SNOW WILL CAUSE TRAVEL DIFFICULTIES. BE PREPARED FOR SLIPPERY ROADS AND LIMITED VISIBILITIES...AND USE CAUTION WHILE DRIVING. A WIND CHILL ADVISORY MEANS THAT VERY COLD AIR AND STRONG WINDS WILL COMBINE TO GENERATE LOW WIND CHILLS. THIS WILL RESULT IN FROST BITE AND LEAD TO HYPOTHERMIA IF PRECAUTIONS ARE NOT TAKEN. IF YOU MUST VENTURE OUTDOORS...MAKE SURE YOU WEAR A HAT AND GLOVES. $$ KURIMSKI
000 WWUS43 KGRB 092117 WSWGRB URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE GREEN BAY WI 317 PM CST SAT FEB 9 2008 ...DANGEROUS WINTER WEATHER CONDITIONS EXPECTED TO DEVELOP TONIGHT... .A STRONG COLD FRONT WILL PUSH THROUGH NORTHEAST WISCONSIN EARLY THIS EVENING...USHERING IN MUCH COLDER AIR. SNOW SHOWERS AND STRONG WINDS WILL ACCOMPANY THE FRONT. NEW SNOWFALL IS EXPECTED TO BE MINOR...WITH LESS THAN AN INCH EXPECTED. SUSTAINED WINDS OF 20 TO 30 MPH WITH GUSTS TO 45 MPH...WILL CAUSE CONSIDERABLE BLOWING OF THE SNOW...REDUCING VISIBILITIES TO NEAR 1/2 MILE OR LESS AT TIMES. IN ADDITION...TEMPERATURES ARE EXPECTED TO DROP QUICKLY BEHIND THE FRONT WITH LOW TEMPERATURES FALLING INTO THE TEENS BELOW ZERO OVER CENTRAL WISCONSIN AND TO AROUND 10 BELOW ZERO OVER THE LAKESHORE COUNTIES BY SUNDAY MORNING. THESE FRIGID TEMPERATURES... COMBINED WITH STRONG WINDS THROUGH THE NIGHT...WILL BRING WIND CHILLS DOWN TO 35 TO 45 DEGREES BELOW ZERO OVER NORTHEAST WISCONSIN. WIZ022-040-050-100530- /O.UPG.KGRB.WC.Y.0003.080210T0600Z-080210T1800Z/ /O.EXA.KGRB.WC.W.0002.080210T0600Z-080210T1800Z/ /O.CON.KGRB.WW.Y.0003.000000T0000Z-080210T0600Z/ DOOR-KEWAUNEE-MANITOWOC- INCLUDING THE CITIES OF...STURGEON BAY...ALGOMA...TWO RIVERS 317 PM CST SAT FEB 9 2008 ...WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL MIDNIGHT CST TONIGHT... ...WIND CHILL WARNING IN EFFECT FROM MIDNIGHT TONIGHT TO 12 PM CST SUNDAY... THE NATIONAL WEATHER SERVICE IN GREEN BAY HAS ISSUED A WIND CHILL WARNING...WHICH IS IN EFFECT FROM MIDNIGHT TONIGHT TO 12 PM CST SUNDAY. THE WIND CHILL ADVISORY IS NO LONGER IN EFFECT. A WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL MIDNIGHT CST TONIGHT. WIND CHILL READINGS WILL FALL TO 35 BELOW TO 40 BELOW ZERO OVER THE LAKESHORE COUNTIES OF MANITOWOC...KEWAUNEE...AND DOOR COUNTY TONIGHT AND SUNDAY MORNING. WIND CHILLS THIS LOW CAN CAUSE FROSTBITE ON EXPOSED SKIN IN LESS THAN 10 MINUTES. IN ADDITION TO THE BITTER COLD...SNOW SHOWERS WILL ACCOMPANY THE FRONT. THE STRONG WINDS MAY CAUSE CONSIDERABLE BLOWING AND DRIFTING OF THE SNOW...WHICH COULD MAKE TRAVEL HAZARDOUS IN SOME AREAS. A WINTER WEATHER ADVISORY MEANS THAT PERIODS OF SNOW...AND BLOWING SNOW WILL CAUSE TRAVEL DIFFICULTIES. BE PREPARED FOR SLIPPERY ROADS AND LIMITED VISIBILITIES...AND USE CAUTION WHILE DRIVING. A WIND CHILL WARNING MEANS THE COMBINATION OF VERY COLD AIR AND STRONG WINDS WILL CREATE DANGEROUSLY LOW WIND CHILL VALUES. THIS WILL RESULT IN FROST BITE AND LEAD TO HYPOTHERMIA OR DEATH IF PRECAUTIONS ARE NOT TAKEN. $$ WIZ005-010>013-018>021-030-031-035>039-045-048-049-073-074-100530- /O.CON.KGRB.WC.W.0002.080210T0600Z-080210T1800Z/ /O.CON.KGRB.WW.Y.0003.000000T0000Z-080210T0600Z/ VILAS-ONEIDA-FOREST-FLORENCE-NORTHERN MARINETTE-LINCOLN-LANGLADE- MENOMINEE-NORTHERN OCONTO-MARATHON-SHAWANO-WOOD-PORTAGE-WAUPACA- OUTAGAMIE-BROWN-WAUSHARA-WINNEBAGO-CALUMET-SOUTHERN MARINETTE- SOUTHERN OCONTO- INCLUDING THE CITIES OF...EAGLE RIVER...RHINELANDER...CRANDON... TOMAHAWK...ANTIGO...KESHENA...WAUSAU...WISCONSIN RAPIDS... STEVENS POINT...APPLETON...GREEN BAY...WAUTOMA...OSHKOSH... CHILTON...CRIVITZ 317 PM CST SAT FEB 9 2008 ...WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL MIDNIGHT CST TONIGHT... ...WIND CHILL WARNING REMAINS IN EFFECT FROM MIDNIGHT TONIGHT TO 12 PM CST SUNDAY... WIND CHILL READINGS WILL FALL TO 35 BELOW TO 45 BELOW ZERO OVER MUCH OF NORTHEAST WISCONSIN TONIGHT AND SUNDAY MORNING. WIND CHILLS THIS LOW CAN CAUSE FROSTBITE ON EXPOSED SKIN IN LESS THAN 10 MINUTES. IN ADDITION TO THE BITTER COLD...SNOW SHOWERS WILL ACCOMPANY THE FRONT. THE STRONG WINDS MAY CAUSE CONSIDERABLE BLOWING AND DRIFTING OF THE SNOW...WHICH COULD MAKE TRAVEL HAZARDOUS IN SOME AREAS. A WIND CHILL WARNING MEANS THE COMBINATION OF VERY COLD AIR AND STRONG WINDS WILL CREATE DANGEROUSLY LOW WIND CHILL VALUES. THIS WILL RESULT IN FROST BITE AND LEAD TO HYPOTHERMIA OR DEATH IF PRECAUTIONS ARE NOT TAKEN. A WINTER WEATHER ADVISORY MEANS THAT PERIODS OF SNOW...AND BLOWING SNOW WILL CAUSE TRAVEL DIFFICULTIES. BE PREPARED FOR SLIPPERY ROADS AND LIMITED VISIBILITIES...AND USE CAUTION WHILE DRIVING. $$ KURIMSKI
What forecasters said that day
The local office's own words before this wind chill advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Green Bay, WI wrote its last area forecast discussion before this wind chill advisory went out at Feb 8, 11:07 PM CST, 5 hours 3 minutes earlier.
Area forecast discussion, Feb 8, 11:07 PM CST, 5 hours 3 minutes before
AREA FORECAST DISCUSSION...UPDATED NATIONAL WEATHER SERVICE GREEN BAY WI 1107 PM CST FRI FEB 8 2008 .UPDATE...UPDATED THE FCST AGAIN TO ADD SOME FREEZING DRIZZLE IN C/EC WI...WHERE DRY SLOT WAS BRIEFLY STRIPPING OUT MID-LEVEL MOISTURE AND ICE CRYSTALS. THE FZDZ SHOULD COME TO AN END IN CNTRL WI IN THE NEXT HOUR OR TWO...AS THE WEAKENING DEFORMATION ZONE BAND MOVES INTO THE RGN. OVER EC WI...ANY GIVEN LOCATION CAN EXPECT A 2-3 HOUR PERIOD WHEN FZDZ IS PSBL...FOLLOWED BY LIGHT SNOW AGAIN LATER. IN HINDSIGHT...PROBABLY SHOULD HAVE KEPT THE 1-2 INCH SNOWFALL AMOUNTS IN THE FOX VALLEY...DUE TO THE LIMITING EFFECTS OF THE DRY SLOT AND THE WEAKENING TREND SEEN WITH THE DEFORMATION ZONE SNOW BAND. KIECKBUSCH && .PREV DISCUSSION...ISSUED AT 947 PM CST FRI FEB 8 2008... UPDATE...HAVE UPDATED THE FCST TO BROADEN THE SNOWFALL RANGES A BIT ACROSS C/NE/EC WI...WHERE LOCAL 3 INCH AMTS ARE POSSIBLE. WARM CONVEYOR BELT SNOW BAND HAS INTENSIFIED OVER EASTERN WI THIS EVG... LIKELY DUE TO STEEP MID-LEVEL LAPSE RATES. THIS WILL SHIFT EAST BY MIDNIGHT...BUT DEFORMATION ZONE BAND WILL STILL NEED TO WORK ITS WAY EAST THROUGH THE FA OVERNIGHT. CALLS TO CNTRL WI AT AROUND 830 PM INDICATED THAT SOME PLACES ALREADY HAD AROUND AN INCH OF SNOW...SO EXPECT SOME LOCALES TO AT LEAST REACH TWO INCHES FROM MFI TO AUW TO RRL. FARTHER EAST...WELL LIKELY SEE A QUICK INCH WITH THE ONGOING BAND...THEN ANOTHER 1-2 INCHES OVERNIGHT AS THE DEFORMATION BAND MOVES THROUGH. SHARP CUTOFF OF SNOW OVER OUR NORTHERN COUNTIES AND THE CLOSE PROXIMITY OF DRY SLOT OVER OUR SOUTHERN COUNTIES WILL RESULT IN VARYING TOTALS AROUND THE AREA...SO LIKE THE IDEA OF JUST BROADENING THE SNOWFALL RANGES TO 1-3 INCHES. THE SNOW WILL TAPER OFF IN CNTRL WI AFTER MIDNIGHT...AND IN THE FAR EAST BY DAYBREAK. NEXT SHIFT WILL NEED THE FACTOR THE NEW SNOWFALL...AND ANY ADDL SNOW THAT MAY FALL ON SATURDAY...INTO THE WINTER WEATHER HEADLINES... AS IT RAISES THE POSSIBILITY OF MORE BLOWING SNOW THAN WAS EARLIER ANTICIPATED. DO NOT PLAN TO MAKE CHANGES TO HEADLINES THIS EVG... BUT WILL ADVISE THE NEXT SHIFT OF THE POTENTIAL CONCERNS. KIECKBUSCH DISCUSSION ISSUED AT 246 PM CST FRI FEB 8 2008... SYNOPSIS...THE LARGE SCALE PATTERN ACRS NOAM HAD MODERATE AMPLITUDE. SHARP RIDGE WAS OVER THE ERN PAC/AK...WITH THE FLOW INTO THE DOWNSTREAM TROF OVER CENTRAL/ERN NOAM SOMEWHAT SPLIT. THE FLOW AT HIGH LATITUDES WL REMAIN QUITE BLOCKY THROUGHOUT THE FCST PERIOD. THE FLOW ACRS THE CONUS AND SRN CANADA IS EXPECTED TO CONSOLIDATE AND DEAMPLIFY DURING THE FIRST PART OF THE FCST PERIOD. THE FLOW SHOULD REGAIN SOME AMPLITUDE NEXT WK AS IT BECOMES DOMINATED BY A SERIES OF SLOWLY PROGRESSIVE SHRTWVS. ALTHOUGH THE FLOW WL BE DEAMPIFYING...IT WL STILL BE NWLY ENOUGH TO DIRECT ANOTHER SURGE OF BITTERLY COLD ARCTIC AIR INTO THE AREA FOR THE WEEKEND. TEMPS SHOULD THEN REBOUND TOWARD NORMAL NEXT WK. A WEAK WX SYSTEM WL BRING LGT SNOW TO MUCH OF THE AREA TNGT...THEN EXPECT A BAND OF SHSN ALONG THE ARCTIC FRONT TOMORROW. TIMING OF PCPN CHCS BEYOND THAT A LITTLE DIFFICULT TO PIN DOWN...BUT LOOKS LIKE THERE WL BE ONE EVENT EARLY NEXT WK AND ANOTHER DURING THE MIDDLE TO LATTER PART OF THE WK. THOSE DON/T LOOK LIKE BIG STORMS... BUT WITH STG BAROCLINIC ZONE NR THE AREA THEY HAVE THE POTENTIAL TO PRODUCE SEVERAL INCHES OF SNOW IF THE FORCING AND MOISTURE COME TOGETHER RIGHT OVER THE AREA. SHORT TERM...TNGT/SAT. TWO SIG ASPECTS TO THE SHORT TERM FCST...THE WK SYSTEM COMING ACRS THE AREA TNGT...AND THE ARCTIC FRONT CROSSING THE AREA SAT. FIRST FOR TNGT...WK SYSTEM WL WORK ACRS THE RGN. SYSTEM HAS SOME SIMILARITIES TO THE SYSTEM THAT HIT DURING THE SEATTLE PLAYOFF GAME. MID-LVL LAPSE RATES PROGGED TO BE QUITE STEEP. BUT FORCING PROBABLY WON/T BE AS STG. TOOK POPS UP TO CATEGORICAL FOR THE SE PART OF THE FCST AREA FOR AN INCH OR TWO OF SNOW...AND TAPERED BACK TO CHC POPS OVER THE NW. TEMPS PROBABLY WON/T FALL MUCH TNGT. MAIN WX EVENT THIS FCST PERIOD WL BE THE ARCTIC AIR EXPECTED TO SURGE EWD INTO THE AREA TOMORROW AFTN. MID-LEVEL LAPSE RATES WL AGAIN BE QUITE STEEP...SO THINK WE WL GET A BAND OF MODERATE OR POSSIBLY EVEN HEAVY SNOW SHOWERS ALONG AND JUST AHEAD OF THE FRONT. BUT THAT PCPN WL BE FLYING EWD...SO THINKING RIGHT NOW IS FOR ARND AN INCH MOST AREAS. ADDED TEMPORAL RESOLUTION TO THE TIMING OF THE SNOW...AND TOOK POPS UP TO LIKELY. CONSIDERED THE NEED FOR A WINTER WEATHER ADVISORY FOR THE EVENT... BUT DECIDED TO HOLD OFF FOR NOW. WHILE AT FIRST BLUSH THIS EVENT APPEARS SIMILAR TO THE 1/29 NEAR-BLIZZARD EVENT...THERE ARE SOME KEY DIFFERENCES. FIRST OFF...THE SNOWFALLS WITH THE PREVIOUS EVENT WERE MUCH GREATER THAN WHAT IS FCST THIS TIME ARND. IN ADDITION... LAST TIME THERE WAS SIGNIFICANT SNOW FALLING WELL WEST INTO THE COLD AIR WHILE WITH THIS EVENT THE PCPN WL LIKELY SHUT DOWN VERY QUICKLY WITH FROPA. IT IS EXTREMELY DIFFICULT TO GET A SIGNIFICANT REDUCTION IN VISIBILITY IN WISCONSIN UNLESS THERE IS FALLING SNOW IN ADDITION TO THE BLOWING SNOW. I ALSO SUSPECT THE PREVIOUS COLD PUSH WILL TURN OUT TO BE STRONGER. THE DAY BEFORE THE PREV COLD BLAST WE WERE GETTING 50 KT GUSTS RIGHT BEHIND THE ARCTIC FRONT OVER THE NRN PLAINS AND IN ADJACENT AREAS OF CANADA. THE GREATEST I CAN FIND SO FAR IS 34 KTS...THOUGH OF COURSE THAT COULD STILL PICK UP. SO ALTHOUGH IT IS CERTAINLY POSSIBLE CONDITIONS WILL WARRANT AN ADVISORY...CONFIDENCE NOT HIGH ENOUGH TO POST ONE RIGHT NOW. BEST COURSE OF ACTION SEEMED TO BE TO HOLD OFF AND LET THE MIDNIGHT SHIFT MAKE THE FINAL CALL. LONG TERM...SATURDAY NIGHT THROUGH NEXT FRIDAY MAIN CONCERNS DURING THIS PERIOD ARE THE BITTERLY COLD AND DANGEROUS WIND CHILLS SATURDAY NIGHT INTO SUNDAY MORNING... THEN POSSIBLY SIGNIFICANT SYSTEM FOR MONDAY AFTERNOON INTO TUESDAY MORNING. ARCTIC FRONT EXPECTED TO PUSH ACROSS THE AREA SATURDAY AFTERNOON. STRONG WINDS AT 925MB OF 40-45 KNOTS NOTED ON THE VARIOUS MODELS. DID NOTICE THAT THE ECMWF CAME IN WITH 60 KNOTS ACROSS OUR AREA BY 12Z SUNDAY. LATER SHIFTS WILL NEED TO WATCH TO SEE IF SOME TYPE OF WIND ADVISORY WOULD BE NEEDED. ALSO...CONCERNED ABOUT THE BLOWING SNOW PROSPECTS SATURDAY NIGHT. PER DISCUSSION WITH SHORT TERM FORECASTER... SOME CONCERN ON HOW MUCH FRESH SNOW WILL BE ON THE GROUND TO CAUSE SIGNIFICANT BLOWING AND DRIFTING OF THE SNOW. PER COORDINATION WITH SHORT TERM FORECASTER...HAVE ELECTED NOT ISSUE ANY HEADLINES BEFORE THE WIND CHILL WATCH GOES INTO EFFECT. IF THERE IS ENOUGH SNOW AROUND...A WINTER WEATHER ADVISORY OR BLOWING SNOW ADVISORY MAY BE NEEDED THROUGH MIDNIGHT SATURDAY NIGHT. WIND CHILL WATCH REMAINS IN EFFECT FROM MIDNIGHT SATURDAY NIGHT TO NOON SUNDAY. THE WATCH WILL BE UPGRADED TO WIND CHILL WARNINGS OR ADVISORIES ON SATURDAY. THE OTHER SIGNIFICANT FEATURE IS THE MODELS ARE COMING TOGETHER ON A SOLUTION FOR MORE SNOW LATE MONDAY AFTERNOON INTO TUESDAY MORNING. THIS SYSTEM COULD BRING ANYWHERE FROM 2 TO 5 INCHES OF SNOW DEPENDING ON THE PATH OF THE SYSTEM. HAVE INCREASED SNOW CHANCES AND LATER SHIFTS WILL NEED TO BUMP THEM UP INTO THE LIKELY OR CATEGORICAL RANGE. A SLOW MODERATING TREND IN TEMPERATURES IS EXPECTED NEXT WEEK AS THE ARCTIC AIR PULLS OFF TO THE EAST. THERE IS ANOTHER DECENT SYSTEM THAT COULD SOME PORTION OF THE AREA ON THURSDAY. IT APPEARS THIS SYSTEM WOULD MOSTLY AFFECT THE NORTH...BUT WAY TOO EARLY TO SEE IF THIS WILL HAPPEN. AVIATION...LOW-END MVFR TO IFR CIGS/VSBYS ACRS MOST OF THE AREA... WITH A BIT BETTER CONDITIONS OVER THE FAR N/NR. EXPECT CIGS AND VSBYS TO LOWER TNGT. && .GRB WATCHES/WARNINGS/ADVISORIES... WIND CHILL WATCH FROM LATE SATURDAY NIGHT THROUGH SUNDAY MORNING FOR WIZ005-010>013-018>022-030-031-035>040-045-048>050-073-074. &&
Hazardous weather outlook, Feb 8, 2:36 PM CST, 13 hours 34 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE GREEN BAY WI 236 PM CST FRI FEB 8 2008 WIZ005-010>013-018>022-030-031-035>040-045-048>050-073-074-091200- VILAS-ONEIDA-FOREST-FLORENCE-NORTHERN MARINETTE-LINCOLN-LANGLADE- MENOMINEE-NORTHERN OCONTO-DOOR-MARATHON-SHAWANO-WOOD-PORTAGE- WAUPACA-OUTAGAMIE-BROWN-KEWAUNEE-WAUSHARA-WINNEBAGO-CALUMET- MANITOWOC-SOUTHERN MARINETTE-SOUTHERN OCONTO- 236 PM CST FRI FEB 8 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH CENTRAL WISCONSIN...CENTRAL WISCONSIN AND NORTHEAST WISCONSIN. .DAY ONE...TONIGHT LIGHT SNOW WILL AFFECT MOST OF THE AREA TONIGHT. THE SNOWFALL WILL PROBABLY BE SUFFICIENT TO CAUSE SOME ROADWAYS TO BECOME SNOW COVERED AND SLIPPERY. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH FRIDAY BITTERLY COLD ARCTIC AIR WILL SURGE INTO THE AREA SATURDAY...AND THEN LINGER THROUGH SUNDAY NIGHT. THE COMBINATION OF COLD AIR AND STRONG WEST WINDS WILL DRIVE WIND CHILLS TO DANGEROUSLY LOW LEVELS SATURDAY NIGHT INTO SUNDAY MORNING. WIND CHILL READINGS OF 30 BELOW TO 45 BELOW ZERO ARE EXPECTED. WIND CHILL READINGS THIS LOW CAN CAUSE FROSTBITE IN LESS THAN 10 MINUTES. THE STRONG WINDS WILL ALSO RESULT IN BLOWING AND DRIFTING SNOW...WHICH WILL LIKELY CAUSE REDUCED VISIBILITIES AND SLICK ROADS. HAZARDOUS TRAVEL CONDITIONS ARE POSSIBLE AGAIN EARLY NEXT WEEK... MOST LIKELY LATER MONDAY INTO TUESDAY. A STORM SYSTEM CROSSING THE REGION DURING THAT TIME WILL LIKELY GENERATE MORE SNOW ACROSS THE AREA. BE SURE TO MONITOR LATER FORECASTS WHICH WILL BE ABLE TO PROVIDE AN ESTIMATE OF SNOWFALL AMOUNTS...AND A BETTER ESTIMATE OF THE TIME PERIOD WHEN THE SNOW WILL FALL. .SPOTTER INFORMATION STATEMENT... SPOTTERS SHOULD REPORT SNOWFALL AMOUNTS AND ANY WIND GUSTS OVER 40 MPH TO THE NATIONAL WEATHER SERVICE. LMZ521-522-541>543-091200- THE BAY OF GREEN BAY SOUTH OF A LINE FROM CEDAR RIVER MI TO ROCK ISLAND PASSAGE-LAKE MICHIGAN FROM WASHINGTON ISLAND TO SHEBOYGAN- 236 PM CST FRI FEB 8 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHEAST WISCONSIN AND EAST CENTRAL WISCONSIN. .DAY ONE...TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH FRIDAY GALE FORCE WINDS ARE EXPECTED TO DEVELOP BY LATE SATURDAY AFTERNOON... AND CONTINUE THROUGH SUNDAY MORNING. JS/RE
The office that day
Everything else NWS Green Bay, WI issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Feb 9, 4:10 AM CST | Wind Chill Warning | GRB | Brown, Calumet, Door, Florence, Forest, Kewaunee and 16 more | 32 hr |
| Feb 9, 4:10 AM CST | Winter Weather Advisory | GRB | Brown, Calumet, Door, Florence, Forest, Kewaunee and 16 more | 19 hr |
Nearby
Wind Chill Advisories in Wisconsin, 2008Every wind chill advisory in 2008
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.